Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 64, NWS Cheyenne, WY

December 29, 20254 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 29, 2025, 2:05 PM MST for 4 counties in Wyoming. It took effect at Dec 29, 2025, 11:00 PM MST. It was in force for 13 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2025, 2:05 PM MST (21:05 UTC)
In effect from
Dec 29, 2025, 11:00 PM MST
Expired
Dec 30, 2025, 12:15 PM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 30, 2:56 AM MSTNON-TSTM WND GST 56Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT). Sustained winds of 40mph at this time, with sustained winds of 39mph since 2am.
Dec 30, 3:42 AM MSTNON-TSTM WND GST 56Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT). Sustained winds 40mph for 20 to 30 minutes.
Dec 30, 3:42 AM MSTNON-TSTM WND GST 572 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 30, 3:46 AM MSTNON-TSTM WND GST 647 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 30, 4:22 AM MSTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 30, 4:36 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 30, 4:46 AM MSTNON-TSTM WND GST 663 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 30, 5:06 AM MSTNON-TSTM WND GST 597 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 30, 5:16 AM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 30, 5:26 AM MSTNON-TSTM WND GST 647 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 30, 5:36 AM MSTNON-TSTM WND GST 663 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 30, 6:02 AM MSTNON-TSTM WND GST 593 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 30, 6:02 AM MSTNON-TSTM WND GST 653 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 30, 6:46 AM MSTNON-TSTM WND GST 653 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WWUS75 KCYS 292105
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
205 PM MST Mon Dec 29 2025

WYZ110-116-301200-
/O.UPG.KCYS.HW.A.0053.251230T0600Z-251230T2000Z/
/O.NEW.KCYS.HW.W.0064.251230T0600Z-251230T2000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Buford, Arlington, Vedauwoo, Elk
Mountain, and Pumpkin Vine
205 PM MST Mon Dec 29 2025

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM MST 
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...From 11 PM this evening to 1 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...In addition, patchy blowing and drifting snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-301200-
/O.NEW.KCYS.HW.W.0064.251230T0600Z-251230T1800Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
205 PM MST Mon Dec 29 2025

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST 
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From 11 PM this evening to 11 AM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
4 follow-up statements
935 
WWUS75 KCYS 300748
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1248 AM MST Tue Dec 30 2025

WYZ106-301800-
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T1800Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1248 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-116-302000-
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Buford, Elk Mountain, Arlington, Pumpkin
Vine, and Vedauwoo
1248 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80.

* WHEN...Until 1 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...In addition, patchy blowing and drifting snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Mose
584 
WWUS75 KCYS 300913
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
213 AM MST Tue Dec 30 2025

WYZ106-310000-
/O.NEW.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T1800Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
213 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with 
  gusts up to 65 mph. For the High Wind Watch, west winds 30 to 40 
  mph with gusts up to 60 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...For the High Wind Warning, until 11 AM MST this morning. 
  For the High Wind Watch, from late tonight through Wednesday 
  morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ110-310000-
/O.NEW.KCYS.HW.A.0054.251231T0600Z-251231T1500Z/
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
213 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with 
  gusts up to 60 mph. For the High Wind Watch, west winds 25 to 35 
  mph with gusts up to 60 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...For the High Wind Warning, until 1 PM MST this afternoon. 
  For the High Wind Watch, from this evening through Wednesday 
  morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ116-310000-
/O.NEW.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
South Laramie Range-
Including the cities of Pumpkin Vine, Buford, and Vedauwoo
213 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY 
MORNING...

* WHAT...For the High Wind Warning, west winds 20 to 30 mph with 
  gusts up to 60 mph. For the High Wind Watch, west winds 25 to 35 
  mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...For the High Wind Warning, until 1 PM MST this afternoon. 
  For the High Wind Watch, from late tonight through Wednesday 
  morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Mose
852 
WWUS75 KCYS 301742
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1042 AM MST Tue Dec 30 2025

WYZ106-310145-
/O.EXP.KCYS.HW.W.0064.000000T0000Z-251230T1800Z/
/O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1042 AM MST Tue Dec 30 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ110-310145-
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
/O.CON.KCYS.HW.A.0054.251231T0600Z-251231T1500Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1042 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
WEDNESDAY MORNING...

* WHAT...For the High Wind Warning, west winds 25 to 35 mph with 
  gusts up to 60 mph. For the High Wind Watch, west winds 25 to 35 
  mph with gusts up to 60 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...For the High Wind Warning, until 1 PM MST this afternoon. 
  For the High Wind Watch, from this evening through Wednesday 
  morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ116-310145-
/O.CON.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
/O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
South Laramie Range-
Including the cities of Vedauwoo, Pumpkin Vine, and Buford
1042 AM MST Tue Dec 30 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS 
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...For the High Wind Warning, west winds 20 to 30 mph with 
  gusts up to 60 mph. For the High Wind Watch, west winds 25 to 35 
  mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...For the High Wind Warning, until 1 PM MST this afternoon. 
  For the High Wind Watch, from late tonight through Wednesday 
  morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility, even whiteout conditions, and 
  slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

CG
551 
WWUS75 KCYS 301915
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1215 PM MST Tue Dec 30 2025

WYZ110-311200-
/O.CAN.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
/O.UPG.KCYS.HW.A.0054.251231T0600Z-251231T1500Z/
/O.NEW.KCYS.HW.W.0065.251231T0600Z-251231T1600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1215 PM MST Tue Dec 30 2025

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST 
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 11 PM this evening to 9 AM MST Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-311200-
/O.CAN.KCYS.HW.W.0064.000000T0000Z-251230T2000Z/
/O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
South Laramie Range-
Including the cities of Vedauwoo, Buford, and Pumpkin Vine
1215 PM MST Tue Dec 30 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-311200-
/O.CON.KCYS.HW.A.0054.251231T0900Z-251231T1800Z/
Central Laramie Range and Southwest Platte County-
Including the cities of Bordeaux
1215 PM MST Tue Dec 30 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH 
WEDNESDAY MORNING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Bordeaux area along Interstate 25 between Chugwater and 
  Wheatland.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 10:45 AM MST, 3 hours 20 minutes earlier. Its key messages:

  • Cold Temperatures this morning with low temperatures in the single digits and lower teens. Some below zero readings are possible.
  • Gradual warming trend today through Wednesday with periods of very windy conditions across the wind prone areas of southeast Wyoming. Remaining dry for most of the area outside the mountains through Thursday.
Area forecast discussion, Dec 29, 10:45 AM MST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1045 AM MST Mon Dec 29 2025

.KEY MESSAGES...

- Cold Temperatures this morning with low temperatures in the
  single digits and lower teens. Some below zero readings are
  possible.

- Gradual warming trend today through Wednesday with periods of
  very windy conditions across the wind prone areas of southeast
  Wyoming. Remaining dry for most of the area outside the
  mountains through Thursday.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 240 AM MST Mon Dec 29 2025

Cold temperatures and mostly clear skies were observed early
this morning with temperatures in the single digits and teens.
Gusty west to northwest winds have kept temperatures a little
higher near the mountains, but expect these winds to diminish
further outside of the wind prone areas through sunrise. Wind
chill temperatures haven't been too cold so far with a few areas
across western Nebraska and the more sheltered valleys of
southeast Wyoming showing wind chill readings slightly below
zero. A few areas may see readings around -10 to -15, so not
expecting to issue a Cold Weather Advisory at this time.

Slow warming trend begins today as an upper level ridge builds
into the area from the eastern Pacific and 700mb temperatures
climb above -5c. High will still be near or slightly below
average day for the day with afternoon temperatures in the 30s
to low 40s. Warming trend will continue into Tuesday as 700mb
temperatures climb above -2c and afternoon highs return to the
low 50s across most of the high plains.

Primary forecast concerns will be another round of locally
strong winds for a few of the wind prone areas of southeast
Wyoming...mainly the Arlington area and the I-80 Summit. Models
backed off on high wind potential yesterday, but have now
trended more aggressive, including in-house wind guidance. 700mb
subsidence looks a lot more favorable as well with some mountain
wave activity detected across Carbon and Albany
counties...possibly extending eastward into Laramie County early
Tuesday morning. Considering we are seeing gusts up to 52 MPH
early this morning from subpar gradients and limited subsidence
near Arlington...decided to issue a High Wind Watch for the
Arlington zone and I-80 Summit/southern Laramie Range. Brief
strong wind gusts are possible across the southern Laramie Range
foothills and the Bordeaux area, but conditions aren't quite as
favorable in those locations leading to lower than average
confidence. With 700mb winds peaking to near 55 knots, decided
to extend the High Wind Watch into early Tuesday afternoon due
to possible boundary layer mixing and another wind max before
winds diminish during the afternoon.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 325 PM MST Sun Dec 28 2025

Weather, what weather, not so much to talk about in the long term as
ridging slides in and dominates conditions across the CWA for most
of the upcoming work week. So, keep those sunglasses out as that
globe in the sky will be ever so bright under mainly clear skies.
Also, those shorts and flip-flopps might come in handy with highs
soaring into the 40s and 50s, even the low 60s for a few locations
across eastern Wyoming and the Nebraska Panhandle. Nighttime lows,
as a whole, are expected to only dip into the 20s through extended.
All this is due to upper level ridging that slides across the
Intermountain West into our region by Wednesday, weakening a bit
Thursday as energy moves in from the west. This upper level energy
will increase cloudiness and chances of precipitation, with the
greatest threat across our western forecast zones late Thursday
through Friday morning. The bulk of the precipitation will not make
it to or much past the I-25 corridor. Then, ridging makes a
triumphant return once again late Friday into Saturday morning,
ending any threat of precipitation. Finally, heading into next
weekend, the potential for another system to impact our CWA, once
again primarily west of the I-25 corridor, increases. In-house
guidance have differing solutions of timing and placement of the
precipitation, so there is plenty of time between now and then to
fine tune the forecast. Winds, which have been hammering our known
wind prone areas over the previous several weeks, will continue to
be weaker and we get a reprieve from any major events for the
duration of the long term period.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1030 AM MST Mon Dec 29 2025

VFR conditions expected over the next 24 hours. Skies mostly
clear, perhaps an occasional high cloud in the NE Panhandle.
Winds generally 10-12 knots or less outside of an occasional
gust but overall winds expected around or under 20 knots through
the period.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Tuesday afternoon
     for WYZ110-116.
NE...None.

&&

SHORT TERM...TJT
LONG TERM...RZ
AVIATION...CG
Hazardous weather outlook, Dec 29, 5:38 AM MST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
538 AM MST Mon Dec 29 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>114-118-119-
301245-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Central Laramie County-
East Laramie County-
538 AM MST Mon Dec 29 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Gradual warming trend Monday through Wednesday with periods of
very windy conditions across the wind prone areas of southeast
Wyoming.

.Spotter information statement...

Spotter activation will not be needed.

WYZ110-115>117-301245-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
538 AM MST Mon Dec 29 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Watch has been issued for late this evening through
early Tuesday afternoon for portions of Interstate 80 between
Buford and Elk Mountain. Gusts up to 65 MPH can be expected along
with patchy blowing/drifting snow.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Gradual warming trend Monday through Wednesday with periods of
very windy conditions across the wind prone areas of southeast
Wyoming.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 12:34 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie14 hr

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.